Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
1628403 tn?1299559582

PlEASE HELP... I am miserable after having my thyroid removed!!!

I am 29yrs old and I had a full thyroidectomy done in two different surgeries...The first one was Sept/3/2010...they removed the left side first because I had a Cyst that came back cancerous...So again had surgery a week later to have the rest of my throid removed (painful)....Tubes sticking out of my neck two weeks straight and about a 7-8inch incision across my neck...I was Miserable......thats the thing though its been 6 months since my surgeries and I Am Still Miserable!!!  No Energy, Don't Want To Get Out Of Bed, Depressed and Crying All The Time, Struggling to Take Care Of My 5Children and so on!  I did the radiation pill and have been on Levothyroxine getting my blood work done every 6wks.  I started out at 25MCG's and currently I'm at 125MCG's ...the dr's say that it seems steady enough for me now and apparently this is the dosage I supposedly need to be on!!!  Then why am I still Miserable...I am on 90mg's of Cymbalta daily and thats not helping all I wanna do is lay down I have absolutely No Motivation to do anything and I feel like I'm just here Not Living Life....I went from being a mommy that was able to keep up with a now 3yr old, 4yr old, 5yr old, 7yr old, and 12yr old to feeling like this!!!  I'm even taking a Vitamin B Complex and One-A-Day Vitamin like one of my dr's suggested for energy and nothings working...PlEASE HELP ANY SUGGESTIONS???
4 Responses
Avatar universal
What thyroid tests have been done in the last 6 months?  Are they testing for more than TSH?   I suggest that you read my post to agbatchelor on this page.  It is relevant to you as well.  If there are other tests done, please post results and reference ranges shown on the lab report, so that members can help interpret and advise further.  
Avatar universal
Sounds like you are not getting enough thyroid meds...tell your doctor, ask him to let you try more meds.  In the mean time, you might try EmergenC which is a vitimin B energy drink that you mix into water.  B Vitamins should give you an extra lift.
1425146 tn?1282765484
First off, not testing for cancer while you were already under anesthesia for a known cyst (I have 1 at my isthmus), and then removing it ASAP, instead of requiring 2 surgeries may be grounds for a malpractice suit. At best, it is in line with the worst doctoring we hear about at the Foundation.

I read a great post from a gal who has major symtoms, like you do, but was not treated by her gp. When she visited her OB, he noticed her goiter immediately. When questioned why her GP did not treat her symtoms right away and aggressively move to improve her quality of life, her told her:

"Do your patients appreciate their normal lab results when they're dead?"

I would also add, does your doctor appreciate your need to reach out to people you have never met, just because you still feel terrible and most likely are incorrectly medicated. Having the stress of growing children won't help your condition any, but there's no reason to live miserably.

Suggestions:
#1. Get a new doctor, or set of doctors. Make your first visit with a written list of your exact symptoms, and what you want treatment for and answers to. DO NOT LEAVE until you get that done.

#2 Try a more extensive vitamin array. Vitamins A, B6, C, D, and Zinc will benefit both your metabolic as well as your autoimmune systems.

#3 Try to exercise by "making an appointment" for Mom. Whatever amount of time you can start with, even 15 minutes, every day or every other day at XXAM or PM, you have an appointment with yourself. No kids, husband, friends, anything. Just you on a good walk, by yourself, for yourself.

Without meds, these are a few things that have helped me. Hope it helps you. Best in Health
929504 tn?1332589534
I totally understand how u feel however I can say that I do feel much better than I did after the TT done in dec 09. It takes time to get it right and in some more than others. I have found that not having a Thyroid Gland effects every part of your body and that takes effect on how u feel.

In lots of cases, patients must be put on Vitamin D supplements to control the decreasing levels which can help with the decreasing in energy..Vitamin B levels may also change and a supplement may also be needed. Each persons level of Thyroid med's will vary...some will do great on a high dosage and others will feel horrible. I started on 25mcg and im now up to 100mcg, while my labs are ok, I am still not how I use to be as far as energy and other issues.

I totally agree with exercise, i'm in the gym and I feel great and I lose weight, however when i'm not, that's when I lose energy and start to feel very sluggish and miserable.

I pray that all works out for you and never give in to what the doc's say as far as your results...Just because they may be normal, doesn't mean you feel that way so stay persistent.  
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.